MAUDE Adverse Event Report: ENDOLOGIX, INC AFX; LIMB STENT GRAFT

ENDOLOGIX, INC AFX; LIMB STENT GRAFT
Model Number IS20-25/C65 SA
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354); Unintended Movement (3026)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 05/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the event is obtained, a follow-up report will be submitted.Devices remain implanted in the patient.
 
Event or Problem Description
The patient underwent an initial procedure with a bifurcated stent graft, four (4) limb stent grafts and two (2) ovation iliac limbs.The patient presented for a routine follow-up, approximately two (2) months post procedure.A type ib endoleak was observed in the right iliac.The physician elected to re-intervene approximately two (2) months post-op, implanting additional limb extensions and successfully resolved the endoleak.The patient was discharged from the hospital one day post-op and is reported as well.The patient will continue to be monitored.As of date, no additional patient sequelae has been reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device remains implanted, therefore the device was not returned and a sample evaluation was not completed.Clinical assessment was able to substantiate the reported endovascular repair procedure to correct type ib endoleak of the right iliac and that the patient was doing well post procedure, with no additional patient sequelae reported.Medical information surrounding the implant procedure to determine anatomical, procedural, or unintended user factors was not available.The most likely cause of the right-sided loss of seal was an off-label iliac anatomy, and a cautionary product use (tortuosity of the access vessels).There was intentional user error as it related to the use of concomitant product (hypogastric snorkeling) and it is unclear why the right hypogastric snorkel failed (migration and occlusion of that non endologix stent).In addition, it is likely that the non-endologix right external stent was placed separate from the most distal ovation stent intentionally due to hairpin iliac bend.Clinical review of the imaging refuted that the secondary procedure to treat the right side type 1b was successful due to the presence of an endoleak post addition of the additional right ovation and afx limb stents.Rather, an endoleak coming from the unsuccessful right hypogastric snorkel (non-endologix product), occlusion of that non-endologix device a type iiia of that device were noted on image review.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type iiia endoleak.The root causes have been identified as; 1.Patient anatomy including large aneurysms, aneurysm sac angulation, significant aortic neck angulation and lack of thrombus; 2.Patient conditions including disease progression or anatomical changes post implant; 3.Off label product use including patient anatomy, overlap length, oversizing between components, and placement of the devices within the anatomy of the patient.Endologix implemented the following corrective actions to reduce the type iiia endoleak events; 1.Sizing guidance and instructions were updated in the ifu and released on 06/17/2015, 2.Field training was completed by 08/03/2015.Since the corrective actions were implemented the type iiia events have been reduced significantly and are well within the acceptable range per our risk assessment.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.These types of events will be monitored and trended as part of the quality system.(b)(4).

Brand Name
AFX
Common Device Name
LIMB STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX, INC
2 musick
irvine CA 92618
MDR Report Key6609304
Report Number2031527-2017-00279
Device Sequence Number978799
Product Code MIH
UDI-Device Identifier00818009011473
UDI-Public(01)00818009011473(17)191122
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/22/2019
Device Model NumberIS20-25/C65 SA
Device Lot Number1618787003
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/02/2017
Supplement Date Received by Manufacturer05/02/2017
Initial Report FDA Received Date06/02/2017
Supplement Report FDA Received Date09/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR